Alert archive / Texas / River Flood Advisories in 2021

River Flood Advisory 1, NWS Lubbock, TX

June 28, 2021Garza County, Texas

NWS Lubbock, TX issued this river flood advisory at Jun 28, 2021, 12:13 PM CDT for Garza County, Texas. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 12:13 PM CDT (17:13 UTC)
Expired
Jun 29, 2021, 1:00 PM CDT
In force
25 hr
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Garza County, TX

The radar

The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Brazos River at Justiceburg (JTBT2). The gauge peaked at 11.47 ft at Jun 28, 2021, 1:00 PM CDT.

actionminormoderate10152006/2806/2906/30
Action stage
10 ft
Minor stage
19 ft
Moderate stage
21 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08079600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

628 
WGUS84 KLUB 281713
FLSLUB

Flood Advisory
National Weather Service Lubbock TX
1213 PM CDT Mon Jun 28 2021

...The National Weather Service in Lubbock has issued a Flood 
Advisory for the following rivers in Texas...

  Double Mountain Fork Brazos at Justiceburg affecting Garza County.

.Heavy rain overnight in southern Garza County has caused a sharp 
rise in the river at Justiceburg and Lake Alan Henry. The river is 
expected to crest this afternoon below flood stage. Lake Alan Henry 
already has water pouring through the spillway, and the lake will 
continue to rise.

For the Double Mountain Fork Brazos...including Justiceburg, 
Aspermont 10S, Lubbock 4ESE...elevated river levels are forecast.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 1215 AM CDT.

&&


TXC169-290515-
/O.NEW.KLUB.FL.Y.0001.210628T1713Z-210629T1800Z/
/JTBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1213 PM CDT Mon Jun 28 2021

The National Weather Service in Lubbock has issued a

* Flood Advisory for
  the Double Mountain Fork Brazos at Justiceburg.
* From this afternoon to early tomorrow afternoon.
* At 11:00 AM CDT Monday the stage was 11.1 feet.
* Action stage is 10.0 feet.
* Flood stage is 19.0 feet.
* Forecast...The river is expected to rise to a crest of 15.1 feet 
  this afternoon.
* Impact...At 15.0 feet, The pool elevation of Lake Alan Henry will 
  increase significantly.


&&

LAT...LON 3307 10148 3305 10133 3307 10117 3300 10113
      3297 10134 3303 10152

$$

Lipe
2 follow-up statements
062 
WGUS84 KLUB 281848
FLSLUB

Flood Advisory
National Weather Service Lubbock TX
148 PM CDT Mon Jun 28 2021

...The Flood Advisory continues for the following rivers in Texas...

  Double Mountain Fork Brazos at Justiceburg affecting Garza County.

For the Double Mountain Fork Brazos...including Justiceburg, 
Aspermont 10S, Lubbock 4ESE...elevated river levels are forecast.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 200 AM CDT.

&&


TXC169-290700-
/O.CON.KLUB.FL.Y.0001.000000T0000Z-210629T1800Z/
/JTBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
148 PM CDT Mon Jun 28 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Double Mountain Fork Brazos at Justiceburg.
* Until early tomorrow afternoon.
* At 2:00 PM CDT Monday the stage was 11.5 feet.
* Action stage is 10.0 feet.
* Flood stage is 19.0 feet.
* Forecast...The river was cresting near 11.5 at 1:30 PM and will 
  continue to fall this afternoon.
* Impact...At 15.0 feet, The pool elevation of Lake Alan Henry will 
  increase significantly.


&&

LAT...LON 3307 10148 3305 10133 3307 10117 3300 10113
      3297 10134 3303 10152

$$

Lipe
229 
WGUS84 KLUB 282145
FLSLUB

Flood Advisory
National Weather Service Lubbock TX
445 PM CDT Mon Jun 28 2021

...The Flood Advisory continues for the following rivers in Texas...

  Double Mountain Fork Brazos at Justiceburg affecting Garza County.

.Heavy rain overnight in southern Garza County has caused a rise in 
the river at Justiceburg and Lake Alan Henry. The river crested 
earlier this afternoon near 11.5 feet, and is forecast to drop below 
action stage of 10 feet by ear;y this evening. Lake Alan Henry 
already has water pouring through the spillway, and the lake will 
continue to rise.

For the Double Mountain Fork Brazos...including Justiceburg, 
Aspermont 10S, Lubbock 4ESE...elevated river levels are forecast.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 700 PM CDT.

&&


TXC169-290000-
/O.EXT.KLUB.FL.Y.0001.000000T0000Z-210629T0000Z/
/JTBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
445 PM CDT Mon Jun 28 2021

...The Flood Advisory is now in effect until this evening...

The Flood Advisory continues for
  the Double Mountain Fork Brazos at Justiceburg.
* Until this evening.
* At 4:00 PM CDT Monday the stage was 10.2 feet.
* Action stage is 10.0 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will fall below action stage this evening.
* Impact...At 10.0 feet, The river is out of it's normal low banks.


&&

LAT...LON 3307 10148 3305 10133 3307 10117 3300 10113
      3297 10134 3303 10152

$$

55

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this river flood advisory went out at Jun 28, 10:04 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 28, 10:04 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1004 AM CDT Mon Jun 28 2021

.UPDATE...
Based on current trends and expected evolution of shower activity,
have issued a Flash Flood Watch for the Rolling Plains through
this evening. Current shower activity appears to be propagating
north-northeastward along a weak instability gradient, enhanced by
the presence of a weak upper level cyclonic impulse currently over
southern New Mexico. Overall bulk shear remains weak, but the
weak veering wind profiles combined with an expected increase in
instability due to modest surface heating across the Rolling
Plains suggest that the development of additional convective
cores within shower activity is plausible. While overall coverage
of heavy rain is uncertain, rainfall rates within the heaviest
activity this morning have been up to 2 inches per hour. With
higher rainfall totals east of I-27 throughout the past few days,
the flash flood threat is amplified this afternoon across the
Rolling Plains. Elsewhere, areas of showers and a few pop-up
thunderstorms remain possible across the entire CWA. /DWK

&&

.PREV DISCUSSION... /issued 620 AM CDT Mon Jun 28 2021/

AVIATION...
Light rain shower activity and possibly a rumble of thunder will
continue for much of today at all TAF sites. Patchy low CIGS this
morning are expected to mostly be MVFR to VFR but may drop into
IFR category within heavier rain showers. Rain showers may then
continue through the overnight hours with greater chances of
widespread low CIGS moving in to all TAF sites.

PREV DISCUSSION... /issued 247 AM CDT Mon Jun 28 2021/

SHORT TERM...
Scattered showers and isolated thunderstorms will continue today
within a very moist and cool environment. An upper level jet on the
downwind side of an upper trough axis will continue to provide a
broad area of upper level divergence overhead. However, we will
begin to undergo rising heights overhead as an upper ridge over the
eastern CONUS expands from east to west. Rain shower and isolated
thunderstorm activity today and tonight will primarily be driven by
isentropic upglide/warm air advection processes. So, updrafts are
generally expected to be fairly weak. This is further supported by
the thermodynamic profiles which remain similar to Sunday. The
entire atmospheric column will be nearly saturated leading to moist
adiabatic lapse rates. As a result, weak instability values will
exist in this environment. Precipitable water values will persist
around 125-150 percent of normal for this time of year. Because of
these expected conditions, chances of severe storms will be zero to
nearly zero. There will be a higher chance of heavy rainfall. But
any convective development will likely be disorganized and heavy
rainfall will not be destined for a long period of time in any one
spot. Rainfall this morning under the heaviest cores have been on
the order of only about 1-1.5 inches per hour at the highest. This
rainfall/isolated thunder activity will continue through the
overnight hours as moist isentropic upglide persists.

LONG TERM...
The upper-level trough that has brought upper-level support for
precipitation over the region will begin to lift north on Tuesday.
As the trough lifts, an upper high to our east will expand west over
the region. This will effectively shut off much of the upper-level
support that the area has had the last few days. At the surface,
winds will become easterly on Tuesday as a surface high moves to our
north. Winds will become southerly on Wednesday as a surface high
strengthens over the southeastern CONUS. This will help lock in and
reinforce moisture in the region. Precipitable water values are
expected to remain ~150% of normal through the week as well. There
is some chance that ridging will hamper daytime convection over the
area. However, nighttime convection will still be possible and could
aid in daytime convection if boundaries remain over or near the
region.

An upper-low will move over the Great Lakes region late this week,
potentially driving a front through the region. This front will
provide our next shot of widespread convection. As the trough
deepens to our northeast, flow overhead will become northwesterly.
This flow regime should allow for additional rounds of precipitation
each evening as convection slides into the region from the higher
terrain of New Mexico. GKendrick

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 9 PM CDT this evening for TXZ024>026-
030>032-036>038-042>044.

&&

30/01/10
Hazardous weather outlook, Jun 28, 11:06 AM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1106 AM CDT Mon Jun 28 2021

TXZ021>044-291615-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1106 AM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Scattered showers and isolated thunderstorms will affect the entire
region this afternoon into tonight. The more intense activity will
be capable of producing heavy rain and flooding and will be most
prevalent off the Caprock. A Flash Flood Watch is in effect through
this evening for the southeast Texas Panhandle and the Rolling
Plains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms and heavy rainfall will be possible each day through
the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 28, 9:05 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
905 AM CDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FLOOD            3 NW JUSTICEBURG        33.08N 101.24W
06/28/2021                   GARZA              TX   LAW ENFORCEMENT

            GARZA COUNTY SHERIFF REPORTS MULTIPLE AREAS OF WATER
            RUNNING OVER THE ROADWAY ON US-84 BETWEEN POST AND
            JUSTICEBURG.

&&

EVENT NUMBER LUB2100432

DWK
Local storm report, Jun 28, 9:41 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
941 AM CDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TORNADO          1 S OPDYKE WEST         33.57N 102.30W
06/27/2021                   HOCKLEY            TX   SOCIAL MEDIA

            BRIEF ROPE - NO DAMAGE REPORTED

&&

EVENT NUMBER LUB2100433

JGD
Local storm report, Jun 28, 9:43 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
943 AM CDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     DOWNBURST        2 N OPDYKE WEST         33.62N 102.30W
06/27/2021  U0 MPH           HOCKLEY            TX   FIRE DEPT/RESCUE

            REPORTS OF POWER FLASHES

&&

EVENT NUMBER LUB2100434

JGD
Special weather statement, Jun 28, 10:04 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1004 AM CDT Mon Jun 28 2021

TXZ037-043-281530-
Dickens TX-Kent TX-
1004 AM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENT AND SOUTHERN
DICKENS COUNTIES UNTIL 1030 AM CDT...

At 1004 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Spur, moving northeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Spur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3326 10088 3338 10104 3365 10094 3345 10058
TIME...MOT...LOC 1504Z 221DEG 16KT 3338 10090

23
Local storm report, Jun 28, 11:09 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1109 AM CDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            4 WSW LAKE ALAN HENRY   33.05N 101.11W
06/28/2021                   GARZA              TX   SOCIAL MEDIA

            WATER ENCROACHING INTO STRUCTURES

&&

EVENT NUMBER LUB2100435

JGD
Local storm report, Jun 28, 11:18 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1118 AM CDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     DOWNBURST        1 NNW OPDYKE            33.61N 102.28W
06/27/2021  E70 MPH          HOCKLEY            TX   EMERGENCY MNGR

            TWO 12 KVA POLES SNAPPED

&&

EVENT NUMBER LUB2100436

JGD

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:07 PM CDTAreal Flood AdvisoryLUBFloyd, Hale, Motley83 min
Jun 27, 8:41 PM CDTSpecial Weather StatementLUBHockley34 min
Jun 27, 8:51 PM CDTTornado WarningLUBHockley24 min
Jun 27, 9:20 PM CDTSpecial Weather StatementLUBHockley25 min
Jun 27, 9:30 PM CDTSpecial Weather StatementLUBLamb30 min
Jun 27, 9:32 PM CDTAreal Flood AdvisoryLUBBriscoe, Castro, Cottle, Floyd, Hale, Hall and 3 more88 min
Jun 27, 10:35 PM CDTSpecial Weather StatementLUBHockley25 min
Jun 27, 11:08 PM CDTAreal Flood AdvisoryLUBHale, Lamb2 hr
Jun 28, 7:41 AM CDTAreal Flood AdvisoryLUBGarza, Lynn2 hr
Jun 28, 8:27 AM CDTFlash Flood WarningLUBGarza, Kent2 hr
Jun 28, 8:33 AM CDTAreal Flood AdvisoryLUBChildress, Cottle, Hall, Motley43 min
Jun 28, 9:18 AM CDTFlash Flood WatchLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more12 hr
Jun 28, 10:00 AM CDTFlash Flood WarningLUBCrosby, Dickens, Garza, Kent81 min
Jun 28, 10:04 AM CDTSpecial Weather StatementLUBDickens26 min
Jun 28, 10:57 AM CDTAreal Flood AdvisoryLUBCrosby, Dickens, Floyd, Motley26 min
Jun 28, 11:19 AM CDTFlash Flood WarningLUBCrosby, Dickens, Floyd, Garza, Kent, Motley3 hr
Jun 28, 2:20 PM CDTAreal Flood AdvisoryLUBDickens, Kent, King, Stonewall3 hr

Nearby

River Flood Advisories in Texas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.